Alert archive / Kansas / Frost Advisories in 2009
Frost Advisory 2, NWS Topeka, KS
NWS Topeka, KS issued this frost advisory at Oct 9, 2009, 3:26 PM CDT for 6 counties in Kansas. It took effect at Oct 10, 2009, 3:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 9, 2009, 3:26 PM CDT (20:26 UTC)
- In effect from
- Oct 10, 2009, 3:00 AM CDT
- Expired
- Oct 10, 2009, 10:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Topeka, KS
Counties Anderson County, KS, Coffey County, KS, Franklin County, KS, Lyon County, KS, Morris County, KS, Osage County, KS
The radar
The Topeka radar (KTWX), 69 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 8.4 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 494 m above ground
- 0-6 km bulk shear
- 96 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KTOP 092026 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 326 PM CDT FRI OCT 9 2009 ...FIRST FREEZE OF THE FALL TONIGHT... .AN UNSEASONABLY COLD AIRMASS WILL SETTLE OVER THE AREA TONIGHT WITH CLEARING SKIES AND WINDS BECOMING LIGHT. THIS WILL SET UP A GOOD RADIATIONAL COOLING SCENARIO. TEMPERATURES THIS MORNING WITH THIS AIRMASS UP STREAM ACROSS CENTRAL NEBRASKA WERE IN THE MIDDLE 20S. LOWS NORTH OF THE KANSAS RIVER SHOULD FALL INTO THE 28 TO 32 DEGREE RANGE...WHILE LOWS ACROSS EAST CENTRAL KS FALLING INTO THE MID 30S. KSZ008>012-020>024-026-034>036-038>040-100430- /O.NEW.KTOP.FZ.W.0002.091010T0800Z-091010T1500Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-WABAUNSEE- SHAWNEE-DOUGLAS- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA... CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA... LAWRENCE 326 PM CDT FRI OCT 9 2009 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 10 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 10 AM CDT SATURDAY. CLEAR SKIES AND LIGHT WINDS SHOULD CAUSE LOW TEMPERATURES TO FALL TO AROUND 30 DEGREES TONIGHT. SOME AREAS NEAR THE NEBRASKA AND KANSAS STATE LINE COULD SEE A HARD FREEZE WITH LOWS IN THE UPPER 20S. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A FREEZE WARNING MEANS HAZARDOUS FREEZING CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. ANY OUTDOOR PLANTS SHOULD BE MOVED INDOORS AND GARDEN VEGETABLES HARVESTED. && $$ KSZ037-054>056-058-059-100430- /O.NEW.KTOP.FR.Y.0002.091010T0800Z-091010T1500Z/ MORRIS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...EMPORIA...OTTAWA 326 PM CDT FRI OCT 9 2009 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 10 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 10 AM CDT SATURDAY. CLEARING SKIES AND DECREASING WINDS SHOULD ALLOW TEMPERATURES TO FALL INTO THE MIDDLE 30S TONIGHT. AREAS OF FROST ARE LIKELY TO DEVELOP. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ WOLTERS
3 follow-up statements
000 WWUS73 KTOP 100325 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 1025 PM CDT FRI OCT 9 2009 ...FIRST FREEZE OF THE FALL TONIGHT... .AN UNSEASONABLY COLD AIRMASS WILL SETTLE OVER THE AREA TONIGHT. CLEAR SKIES AND LIGHT WINDS WILL SET-UP A GOOD RADIATIONAL COOLING SCENARIO. LOW TEMPERATURES NORTH OF THE KANSAS RIVER SHOULD FALL INTO THE 28 TO 32 DEGREE RANGE...WHILE LOWS ACROSS EAST CENTRAL KS ARE EXPECTED TO FALL INTO THE LOW TO MID 30S. KSZ008>012-020>024-026-034>036-038>040-101500- /O.CON.KTOP.FZ.W.0002.091010T0800Z-091010T1500Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-WABAUNSEE- SHAWNEE-DOUGLAS- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA... CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA... LAWRENCE 1025 PM CDT FRI OCT 9 2009 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 10 AM CDT SATURDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 10 AM CDT SATURDAY. CLEAR SKIES AND LIGHT WINDS WILL HELP LOW TEMPERATURES TO FALL TO AROUND 30 DEGREES TONIGHT. SOME AREAS NEAR THE NEBRASKA AND KANSAS STATE LINE MAY SEE A HARD FREEZE...WITH LOWS IN THE UPPER 20S. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A FREEZE WARNING MEANS HAZARDOUS FREEZING CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. ANY OUTDOOR PLANTS SHOULD BE MOVED INDOORS AND GARDEN VEGETABLES HARVESTED. && $$ KSZ037-054>056-058-059-101500- /O.CON.KTOP.FR.Y.0002.091010T0800Z-091010T1500Z/ MORRIS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...EMPORIA...OTTAWA 1025 PM CDT FRI OCT 9 2009 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 10 AM CDT SATURDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 10 AM CDT SATURDAY. CLEARING SKIES AND DECREASING WINDS SHOULD ALLOW TEMPERATURES TO FALL INTO THE MIDDLE 30S TONIGHT. AREAS OF FROST ARE LIKELY TO DEVELOP. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
000 WWUS73 KTOP 100902 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 402 AM CDT SAT OCT 10 2009 ...FALLING TEMPERATURES THIS MORNING WITH A HARD FREEZE POSSIBLE BY SUNDAY MORNING... .TEMPERATURES IN THE MIDDLE 30S EARLY THIS MORNING WILL CONTINUE TO FALL AS A COLD FRONT MOVES ACROSS NORTHERN KANSAS. AREAS GENERALLY ALONG AND NORTH OF INTERSTATE 70 WILL EXPERIENCE FREEZING TEMPERATURES THIS MORNING WHILE POINTS SOUTH OF INTERSTATE 70 WILL LIKELY EXPERIENCE A FROST. SATURDAY NIGHT LOWS WILL BE COLDER YET...WITH SUB FREEZING TEMPERATURES EXPECTED FOR THE ENTIRE AREA. THIS WILL LIKELY RESULT IN A HARD FREEZE... DAMAGING UNPROTECTED VEGETATION AND BRINGING AN END TO THE GROWING SEASON. KSZ008>012-020>024-026-034>036-038>040-101600- /O.NEW.KTOP.FZ.W.0003.091011T0300Z-091011T1300Z/ /O.CON.KTOP.FZ.W.0002.000000T0000Z-091010T1500Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-WABAUNSEE- SHAWNEE-DOUGLAS- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA... CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA... LAWRENCE 402 AM CDT SAT OCT 10 2009 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 8 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM CDT SUNDAY. A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING. TEMPERATURES WILL FALL BELOW FREEZING AS A COLD FRONT MOVES THROUGH THE AREA THIS MORNING. EVEN COLDER TEMPERATURES IN THE MIDDLE 20S ARE EXPECTED TONIGHT WITH A HARD FREEZE LIKELY.... EFFECTIVELY BRINGING AN END TO THE GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A FREEZE WARNING MEANS THAT FREEZING CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. ANY OUTDOOR PLANTS SHOULD BE MOVED INDOORS AND GARDEN VEGETABLES HARVESTED. && $$ KSZ037-054>056-058-059-101600- /O.NEW.KTOP.FZ.W.0003.091011T0300Z-091011T1300Z/ /O.CON.KTOP.FR.Y.0002.000000T0000Z-091010T1500Z/ MORRIS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...EMPORIA...OTTAWA 402 AM CDT SAT OCT 10 2009 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 8 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM CDT SUNDAY. A FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING. CLEARING SKIES AND DECREASING WINDS SHOULD ALLOW TEMPERATURES TO FALL INTO THE MIDDLE 30S THIS MORNING. AREAS OF FROST ARE LIKELY TO DEVELOP. EVEN COLDER CONDITIONS ARE EXPECTED TONIGHT WITH TEMPERATURES FALLING INTO THE UPPER 20S AND LOWER 30S...DAMAGING ANY UNPROTECTED VEGETATION AND LOCALLY BRINGING AN END TO THE GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A FREEZE WARNING MEANS THAT FREEZING CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. ANY OUTDOOR PLANTS SHOULD BE MOVED INDOORS AND GARDEN VEGETABLES HARVESTED. && $$
000 WWUS73 KTOP 101445 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 945 AM CDT SAT OCT 10 2009 KSZ008>012-020>024-026-034>036-038>040-102300- /O.EXP.KTOP.FZ.W.0002.000000T0000Z-091010T1500Z/ /O.CON.KTOP.FZ.W.0003.091011T0300Z-091011T1300Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-WABAUNSEE- SHAWNEE-DOUGLAS- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA... CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA... LAWRENCE 945 AM CDT SAT OCT 10 2009 ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM CDT SUNDAY... ...FREEZE WARNING WILL EXPIRE AT 10 AM CDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 10 AM CDT THIS MORNING. A FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM CDT SUNDAY. TEMPERATURES WILL GRADUALLY WARM INTO THE MIDDLE 30S ACROSS NORTH CENTRAL KS AND THE UPPER 30S OVER NORTHEAST KANSAS THROUGH THE AFTERNOON. THEREFORE THE FREEZE WARNING FOR THIS MORNING WILL BE ALLOWED TO EXPIRE. HOWEVER A KILLING FREEZE WILL DEVELOP TONIGHT AS TEMPERATURES FALL INTO THE 20S. THEREFORE A FREEZE WARNING REMAINS IN EFFECT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNING AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. && $$ KSZ037-054>056-058-059-102300- /O.EXP.KTOP.FR.Y.0002.000000T0000Z-091010T1500Z/ /O.CON.KTOP.FZ.W.0003.091011T0300Z-091011T1300Z/ MORRIS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...EMPORIA...OTTAWA 945 AM CDT SAT OCT 10 2009 ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM CDT SUNDAY... ...FROST ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING. A FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM CDT SUNDAY. TEMPERATURES THIS AFTERNOON WILL REMAIN IN THE MIDDLE 30S AND STRUGGLE TO WARM TO AROUND 40 DEGREES THIS AFTERNOON. THEREFORE THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE. HOWEVER FREEZING TEMPERATURES ARE EXPECTED TO REDEVELOP TONIGHT AS A CANADIAN AIRMASS SETTLES IN ACROSS EASTERN KS AND A FREEZE WARNING FOR TONIGHT REMAINS IN EFFECT. LOWS SUNDAY MORNING ARE FORECAST TO BE AROUND 30. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL INTERESTS IN THE WARNING AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ WOLTERS
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this frost advisory went out at Oct 9, 12:32 PM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Oct 9, 12:32 PM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 1232 PM CDT FRI OCT 9 2009 .UPDATE... UPDATED THE AVIATION DISCUSSION FOR THE 18Z TAFS. && .DISCUSSION... SEE PREV DISCUSSION. && .AVIATION... DRY AIR ADVECTION AND LARGE SCALE SUBSIDENCE WILL PROVIDE VFR CONDITIONS INTO TONIGHT. APPROACHING COLD FRONT AND CAA WILL LIKELY CAUSE CIGS TO COME IN AROUND 3 KFT TOWARDS 18Z SAT. WOLTERS && .PREV DISCUSSION... /ISSUED 356 AM CDT FRI OCT 9 2009/ APPEARS THAT LARGE SCALE FLOW OVER THE NEXT SEVERAL DAYS WILL BE LARGELY ZONAL WITH EMBEDDED WAVES OF VORTICITY AND JET STREAM ENERGY PROPAGATING THROUGH THE FLOW EVERY 36 HOURS OR SO. THIS MAKES FOR A SLIGHTLY DIFFICULT FORECAST IN THE RESPECT THAT THE EXACT TIMING OF PRECIPITATION AND TEMPERATURE SWINGS IS IN QUESTION...ESPECIALLY BEYOND THIS WEEKEND. EXCEPT FOR A COUPLE OF SPRINKLES IN NORTHEASTERN KANSAS EARLY THIS MORNING...FRIDAY WILL BE DRY AND PLEASANT ALTHOUGH A BIT COOLER THAN THE PAST FEW WEEKS. IT WILL BE A DAY TO ENJOY AS A STRONG COLD FRONT WILL PLOW ACROSS KANSAS DURING THE MORNING HOURS ON SATURDAY. WHILE MOISTURE WILL BE LIMITED...FRONTAL LIFT AND JET DYNAMICS EARLY ON SATURDAY SHOULD SUPPORT SOME PRECIPITATION... LIKELY IN THE FORM OF RAIN SHOWERS CHANGING OVER TO LIGHT SNOW SHOWERS AS DEEP COLD AIR ADVECTION TAKES OVER...ESPECIALLY ALONG AND NORTH OF I 70. THE BEST LIFT WILL DIE OFF BY AFTERNOON BUT COULD STILL SEE A FEW FLURRIES OR SHOWERS DURING THIS TIME. THE AIRMASS BEHIND THIS FRONT IS PURELY CANADIAN AND HEADED RIGHT DOWN THE LEE OF THE ROCKIES. IN OTHER WORDS...IT IS GOING TO BE A COLD ONE. WINDS WILL BE GUSTY FOR A SEVERAL HOURS IMMEDIATELY BEHIND THE FRONT BUT WILL TAPER OFF A BIT OVERNIGHT AS SURFACE HIGH PRESSURE BUILDS IN. WHILE THE SFC HIGH WILL NOT BE DIRECTLY OVERHEAD...THE AIRMASS WILL BE PLENTY COLD ENOUGH TO INTRODUCE FREEZING TEMPERATURES TO THE MAJORITY OF THE CWA BY SUNDAY MORNING AND LIKELY A HARD FREEZE TO AREAS NORTH OF INTERSTATE 70. ANOTHER NORTHERN STREAM SHORT WAVE BRINGS PRECIP CHANCES BACK TO PARTS OF THE AREA BY SUNDAY. COULD START OFF AS A RAIN SNOW MIX...BUT FEEL IT WILL CHANGE TO ALL RAIN BY SUNDAY AFTERNOON UNDER A BIT OF A WARM AIR ADVECTION REGIME. THE DETAILS GET A LITTLE FUZZY AFTER THIS SYSTEM PASSES THROUGH AS THERE IS SOME INDICATION THAT THE SOUTHERN STREAM OF THE JET MAY WORK BACK NORTH AND BRING A PACIFIC INFLUENCE TO OUR WEATHER BY MID WEEK. HAVE OPTED NOT TO CHANGE THE GOING FORECAST AT THIS TIME IN HOPES THAT THE DETAILS WILL BEGIN TO WORK THEMSELVES OUT A BIT BETTER TODAY. TO MAKE A LONG STORY SHORT...FORECAST CONFIDENCE BEYOND DAY 4 IS LOW AT THE PRESENT TIME. BARJENBRUCH && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Oct 9, 5:50 AM CDT, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 550 AM CDT FRI OCT 9 2009 KSZ008>012-020>024-026-034>040-054>056-058-059-101100- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 550 AM CDT FRI OCT 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED FLOODING WILL BE ONGOING TODAY IN EAST CENTRAL KANSAS...PARTICULARLY ALONG PORTIONS OF THE MARAIS DES CYGNES RIVER...POTTAWATOMIE CREEK...AND THEIR TRIBUTARIES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE FOR A LIGHT WINTRY MIX OF PRECIPITATION ON SATURDAY. LITTLE TO NO ACCUMULATION IS EXPECTED. FREEZING TEMPERATURES ARE FORECAST FOR THE ENTIRE AREA SATURDAY NIGHT...WITH A KILLING FREEZE POSSIBLE IN PORTIONS OF NORTH CENTRAL AND NORTHEAST KANSAS. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL NOT BE NEEDED TODAY.
In the hours before
Special weather statement, Oct 9, 11:38 AM CDT, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 1138 AM CDT FRI OCT 9 2009 KSZ008>012-020>024-026-034>040-054>056-058-059-100000- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA... CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA... LAWRENCE...EMPORIA...OTTAWA 1138 AM CDT FRI OCT 9 2009 ...FREEZING TEMPERATURES LIKELY THIS WEEKEND... A COLD CANADIAN AIRMASS WILL MOVE SOUTH INTO THE REGION TONIGHT... BRINGING THE FIRST HARD FREEZE AND POSSIBLY RECORD COLD TO THE REGION THIS WEEKEND. TEMPERATURES ARE FORECAST TO FALL INTO THE MIDDLE 20S ACROSS MUCH OF THE AREA BY SUNDAY MORNING WHICH COULD BREAK RECORD LOW TEMPERATURE FOR MANY LOCATIONS THAT WERE SET IN THE FIRST PART OF THE 20TH CENTURY. ADDITIONALLY HIGH TEMPERATURES WILL NOT WARM VERY MUCH AS READING DURING THE DAY MAY STRUGGLE TO EVEN REACH THE MIDDLE AND UPPER 40S FOR SATURDAY AND SUNDAY. NORMAL HIGH TEMPERATURES FOR THIS TIME OF YEAR ARE HIGHS IN THE LOWER 70S AND LOWS IN THE MIDDLE 40S. FOR ADDITIONAL INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.CRH.NOAA.GOV/TOP (ALL LOWERCASE) WOLTERS
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 8:51 PM CDT | River Flood Warning | TOP | Anderson, Franklin | 33 hr |
| Oct 9, 3:26 PM CDT | Freeze Warning | TOP | Brown, Clay, Cloud, Dickinson, Douglas, Geary and 11 more | 19 hr |
Nearby
Frost Advisories in Kansas, 2009Every frost advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.